Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anabolics
May 23, 2011

MY SON WAS DX. OF HIV ALMOST 9 MONTHS. HE IS NOT ON TREATMENT BECAUSE THE TEST WERE NORMAL, AND THE DR. SAID HE DONT NEED IT. AT THIS MOMENT HE IS USING ANABOLICS AND HE IS NOT VISIT THE CLINIC, NO MEDICATION BESIDE THE ANABOLICS. IS THIS RIGHT?

Response from Dr. McGowan

Your son is not taking the best approach for his health.

Anabolic steroids should only be used to restore hormone levels to normal in people who have abnormally low levels. HIV can, in some cases, cause low hormone levels (a condition called gonadal dysfunction), but this should be determined by blood tests that show the deficiency in natural hormone levels. Replacement should be carefully monitored by a physician.

If your son is using the hormones to try to prevent HIV from causing damage to his body that is a mistake. He may be having difficulty coming to terms with having HIV and will need support and education to accept it and plan to fight back by using medication when the time is right. Try to have him visit the clinic, speka to people there about support groups and to meet othere who have gone through the same experience (peers). He should meet with the doctors and health educators there to shed light on HIV so he can realize that he has real power to fight and win against HIV.

Best, Joe



Previous
KS
Next
hiv/aids at work

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement